Alert archive / Illinois / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 65, NWS Quad Cities, IA

June 23, 2009McDonough County, Warren County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 23, 2009, 7:13 PM CDT for McDonough County, Warren County, Illinois. It was in force for 77 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2009, 7:13 PM CDT (00:13 UTC)
Expired
Jun 23, 2009, 8:30 PM CDT
In force
77 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties McDonough County, IL, Warren County, IL

The radar

The Quad Cities radar (KDVN), 103 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 7:30 PM CDTTSTM WND DMG1 S Berwick, ILA TREE LIMB AND ROAD SIGNS REPORTED BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 5:52 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2009-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1824 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2009-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1824 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1743 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 240013
SVRDVN
ILC109-187-240130-
/O.NEW.KDVN.SV.W.0065.090624T0013Z-090624T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
713 PM CDT TUE JUN 23 2009

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...
  WARREN COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 830 PM CDT.

* AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  LINE OF SEVERE THUNDERSTORMS WITH A GUST FRONT OUT AHEAD OF THEM 
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE 
  STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM 8 
  MILES NORTHEAST OF LITTLE YORK TO 32 MILES WEST OF COLMAR...OR 
  ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF ALEDO TO 
  KEOKUK...AND MOVING SOUTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  KIRKWOOD AROUND 720 PM CDT...
  MONMOUTH AROUND 725 PM CDT...
  ROSEVILLE AND BLANDINSVILLE AROUND 740 PM CDT...
  SCIOTA AROUND 750 PM CDT...
  GOOD HOPE AROUND 755 PM CDT...
  TENNESSEE...COLMAR AND COLCHESTER AROUND 800 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

BRIEF TORNADOES ARE POSSIBLE IN ADDITION TO DESTRUCTIVE STRAIGHT-LINE
WINDS.

WIND DAMAGE WILL OCCUR ALONG THE LEADING GUST FRONT AND BEFORE 
THUNDER CAN BE HEARD OR RAIN BEGINS. SEEK SHELTER IMMEDIATELY.

THESE STORMS HAVE ALREADY PRODUCED WIND GUSTS OF 60 MPH OR HIGHER 
WEST OF THE MISSISSIPPI RIVER AND REMAIN A THREAT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHEAST IOWA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTHEAST
IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

&&

LAT...LON 4064 9085 4064 9080 4096 9080 4107 9078
      4104 9044 4029 9046 4028 9092
TIME...MOT...LOC 0010Z 302DEG 26KT 4107 9061 4040 9147

$$

12
2 follow-up statements
000 
WWUS53 KDVN 240115
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
815 PM CDT TUE JUN 23 2009

ILC187-240121-
/O.CAN.KDVN.SV.W.0065.000000T0000Z-090624T0130Z/
WARREN IL-
815 PM CDT TUE JUN 23 2009

...THE SEVERE THUNDERSTORM WARNING FOR WARREN COUNTY IS CANCELLED...

THE DAMAGING GUST FRONT AHEAD OF A LINE OF THUNDERSTORMS THAT WAS 
CAPABLE OF PRODUCING DAMAGING WINDS HAS MOVED OUT OF THE WARNED 
AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT 
TUESDAY EVENING FOR SOUTHEAST IOWA. A SEVERE THUNDERSTORM WATCH ALSO 
REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTHEAST 
IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

LAT...LON 4028 9091 4038 9078 4049 9064 4061 9045
      4029 9046 4028 9077
TIME...MOT...LOC 0111Z 302DEG 26KT 4083 9012 4017 9098

$$

ILC109-240130-
/O.CON.KDVN.SV.W.0065.000000T0000Z-090624T0130Z/
MCDONOUGH IL-
815 PM CDT TUE JUN 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN MCDONOUGH COUNTY...

AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A GUST FRONT AHEAD OF A LINE OF SEVERE THUNDERSTORMS 
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS GUST 
FRONT WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM 16 
MILES SOUTHEAST OF GALESBURG TO 19 MILES SOUTHEAST OF 
CARTHAGE...MOVING SOUTHEAST AT 30 MPH.

POTENTIALLY DAMAGING WINDS WILL BE NEAR...
  PENNINGTON POINT AND NEW PHILADELPHIA AROUND 820 PM CDT...
  INDUSTRY AND ADAIR AROUND 825 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WILL OCCUR BEFORE THUNDER CAN BE HEARD OR RAIN BEGINS. 
SEEK SHELTER IMMEDIATELY IF YOU LIVE IN SOUTHEAST MCDONOUGH COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHEAST IOWA. A SEVERE THUNDERSTORM WATCH ALSO 
REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTHEAST 
IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

&&

LAT...LON 4028 9091 4038 9078 4049 9064 4061 9045
      4029 9046 4028 9077
TIME...MOT...LOC 0111Z 302DEG 26KT 4083 9012 4017 9098

$$

12
000 
WWUS53 KDVN 240132
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
832 PM CDT TUE JUN 23 2009

ILC109-240140-
/O.EXP.KDVN.SV.W.0065.000000T0000Z-090624T0130Z/
MCDONOUGH IL-
832 PM CDT TUE JUN 23 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCDONOUGH COUNTY
HAS EXPIRED...

THE THUNDERSTORM GUST FRONT THAT WAS CAPABLE OF PRODUCING DAMAGING 
WINDS HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. THEREFORE THE 
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHEAST IOWA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTHEAST
IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.

LAT...LON 4028 9091 4038 9078 4049 9064 4061 9045
      4029 9046 4028 9077
TIME...MOT...LOC 0130Z 302DEG 26KT 4076 8997 4010 9083

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:15 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jun 23, 3:15 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
315 PM CDT TUE JUN 23 2009

WEAK IMPULSE /RIDGE RIDER/ LIFTING E/NE THROUGH EASTERN SD WITH LINE
OF STRONG TO SEVERE STORMS EXTENDING NEAR I-35 CORRIDOR FROM SOUTH
CENTRAL MN THROUGH NORTH CENTRAL IA. EXTREME INSTABILITY EXISTS IN
ADVANCE OF LINE WITH AXIS OF SBCAPES OF 5000-7000 J/KG AND LI/S
-9 TO -13 ACROSS CENTRAL IA. DECENT SHEAR RIGHT WITH CONVECTION AND
ATTENDANT SHORTWAVE... WITH 0-1KM BULK SHEAR 20 KTS AND 0-6KM AT
30-40 KTS SUPPORTIVE OF SEVERE POTENTIAL. OUTSIDE OF THE
CONVECTION... VERY HOT AND HUMID CONDITIONS WITH LIGHT WINDS MAKING
FOR OPPRESSIVE AFTERNOON WITH HEAT INDICES WIDESPREAD GENERALLY IN
RANGE OF 100-110 DEGS.        ..05..

&&

.SHORT TERM...TONIGHT AND WEDNESDAY...
WESTWARD RETROGRESSION OF HEAT DOME ALONG WITH SHORTWAVE ENERGY
TRAVERSING ACROSS NORTHERN CONUS WILL LEAD TO OVERALL FLATTENING OF
UPPER RIDGE... WHICH WILL PUT CWA IN CROSS HAIRS OF RING OF FIRE
WITH INCREASINGLY DIFFLUENT FLOW ALOFT SUPPORTIVE OF INCREASED
RISK OF CONVECTION IMPACTING CWA NEXT 24 HRS AND BEYOND. FIRST ROUND
WILL BE THIS EVE... AS NORTH CENTRAL IA LINE OF STRONG TO SEVERE
STORMS MOVES EAST THEN SOUTHEAST IN LINE WITH THE CORFIDI FORWARD
PROPAGATING VECTORS... AND ALONG EDGE OF MID LEVEL CAP... IMPACTING
AREAS MAINLY NORTH OF NEWTON IA TO WASHINGTON IA TO GALESBURG IL
LINE. WILL CONTINUE TO MONITOR CLOSELY FOR ORGANIZATION/COLD POOL
WHICH APPEARS TO BE UNDERWAY ATTIM THAT COULD BRING ENHANCED THREAT
OF STRAIGHT LINE WINDS/DAMAGE TO ESPECIALLY NORTHERN AREAS.

NON-LINEAR PROCESSES DOMINATE IN THIS SUMMERTIME ENVIRONMENT... WITH
NA MODEL QPF ESPECIALLY UNRELIABLE... AS EVIDENCE BY HANDLING OF
THIS AFTN CONVECTION. BUT MODELS NOT TOTALLY USELESS AND IN FACT
DOING WELL WHEN STRIPPED DOWN TO BARE ESSENTIALS OR LARGE SCALE
FORCING UTILIZING H5 HEIGHTS/VORTICITY AND H3 JET/DIVERGENCE. THE H3
DIVERGENCE FIELDS FROM 12Z NAM DOING EXCEPTIONALLY WELL PINPOINTING
ORGANIZED CONVECTION THIS AFTN. UTILIZING THIS AND ALSO H5 FIELDS...
IN ADDITION TO LOW LEVEL JET SUPPORTS ADDITIONAL CONVECTION WITH
POTENTIAL MCS DEVELOPING TNGT ACROSS PORTIONS OF NE NORTHWARD
INTO DAKTOAS AND PROPAGATING AND/OR DEVELOPING E/SE EVENTUALLY ACROSS
NORTHERN 1/2 TO 2/3RDS ON WED... WITH ATTENDANT THREAT OF SEVERE
WEATHER AND HEAVY RAIN. TIMING STILL IN QUESTION... SO WENT WITH
12 HOUR WX/POP GRID.

AS FAR AS HEAT ADVISORY... A LOT OF UNCERTAINTY EXISTS WITH TEMPS
AND MAKING CRITERIA ON WED DUE TO INCREASED RISK OF PCPN... AND
DEBRIS CLOUDINESS AT THE VERY LEAST. WILL THEREFORE LET THE ADVISORY
EXPIRE AT 02Z AND LET MID CREW RE-EVALUATE CONVECTIVE TRENDS
FOR POSSIBLE ISSUANCE.           ..05..

.LONG TERM...
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...WITH THE MAIN RIDGE CENTER
AMPLIFYING OVER THE EASTERN GRT BSN AND UP THE NW HIGH PLAINS THIS
PERIOD...FAVORABLE DIFFLUENT MID/UPPER NORTHWESTERLY LEVEL FLOW
PATTERN LAID OUT ACRS IA INTO IL WED NIGHT INTO THU TO DUMP/STEER
ANY STORM COMPLEX/MCS RIGHT THROUGH THE CWA WED NIGHT INTO THU
MORNING. OF COURSE MUCH WILL DEPEND ON WHAT LINGERS LOCALLY OUT OF
WED PAST 00Z...BUT SEVERAL MCS GENERATION TOOLS ON NORTHERN FRINGE
OF DEEP CONVECTIVE INDEX PLUME SUGGESTS MORE MCS DEVELOPMENT ALONG
THE SD/NE BORDER INTO NW IA/SW MN WEDNESDAY EVENING AND WITH THE
RESULTANT COMPLEX THEN PROPAGATING EAST-SOUTHEASTWARD ON IN A THTA-E
RICH ENVIRONMENT OVER MOST OF THE DVN CWA OVERNIGHT WED NIGHT INTO
THU MORNING. LLJ NOT ALL THAT EXTREME WITH 20-25 KT SOUTHWESTERLY
FEED AND CONVERGENCE ACRS THE AREA...BUT PW IN-FEED PROGGED AT 1.7 TO
2+ INCHES SUGGESTS YET ANOTHER HEAVY RAIN EVENT AND LIKE PREVIOUS
SHIFT STATED...PROBABLY AN EVENTUAL NEED FOR A FLASH FLOOD WATCH
FOR WED NIGHT INTO THU MORNING FOR MOST OF THE DVN CWA IF
EVENT SIGNALS PERSIST. LOW TO MID LEVEL SHEAR VALUES ARE RATHER
WEAK FOR SVR STORM GENERATION ON FCST SOUNDINGS WED EVENING...BUT
HIGH CAPES WOULD STILL SUPPORT A DAMAGING WIND THREAT ALONG WITH AN
ISOLATED WEAK TORNADO OR GUSTNADO TYPE PHENOMENA. BUT HEAVY RAIN AT
RATES OF 2+ INCHES AN HOUR WILL BE THE MAIN THREAT THIS PERIOD. 12Z
RUN MODELS THEN DIVERGE SOME ON LINGERENCE OF ANY CONVECTION OR
RE-FLARE UP DURING THE DAY ON THU BUT FOR NOW WILL WALK OUT ACTIVITY
AS THE DAY PROGRESSES TO THE SOUTH AND EAST. HIGH TEMPS THU OF
COURSE HIGHLY DEPENDANT ON TIMING OF DEBRIS CLEAR OUT AND MAY SIDE
WITH COOLER UPPER 80S ADVERTISED BY THE MET GUIDANCE AS OPPOSED TO
LOWER 90 MAV HIGH TEMPS IN MOST OF THE LOCAL AREA. BOTH SFC AND
UPPER RIDGE COMPLEX WILL THEN LOOK TO MIGRATE BACK EASTWARD AND EDGE
ACRS THE REGION FOR A FAIR WX LATE THU AND THU NIGHT PERIOD WITH
SOME FOG POTENTIAL BY EARLY FRI MORNING IN AREAS THAT CLEAR OUT OVER
RAIN SOAKED TERRAIN.

IN THE EXTENDED/FRI-TUE/...MEDIUM RANGE ENSEMBLES CONTINUE TO PUSH
RIDGE COMPLEX ACRS THE WESTERN GRT LKS ON FRI FOR A DRY DAY. EVEN
THOUGH THERE MAY BE SOMEWHAT LOWER DPTS AND WEAK MIXING UNDER THE
HIGH PRESSURE SYSTEM...STILL EXPECT TEMPS TO RECOVER TO AROUND 90
LOOKING AT CURRENTLY PROGGED THERMAL PROFILES WITH SEASONABLY
STRONG INSOLATION. MODELS THEN DIVERGE IN HANDLING THE NEXT DIGGING
NORTHERN STREAM WAVE ACRS THE GRT LKS WITH THE ECMWF CONTINUING TO
BE THE STRONGEST WITH THIS FEATURE FOR AN EXTENDED PERIOD OF
NORTHWEST FLOW AND COOLER TEMPS FOR THE SECOND HALF OF THE WEEKEND
AND INTO EARLY NEXT WEEK. THIS NOT BEFORE A FRONTAL SYSTEM USHERED
THROUGH THE AREA FOR THE NEXT ORGANIZED STORM CHANCE EITHER SAT OR
SAT NIGHT DEPENDING ON TIMING/PHASING ISSUES AND WILL MAINTAIN CHC
POPS FOR BOTH PERIODS. AM SOMEWHAT LEARY OF THE MAIN STORM TRACK
BEING ADVERTISED BY MOST OF THE MEDIUM RANGE MODELS SHUNTED SO FAR
SOUTH FOR THIS TIME OF YEAR ACRS KS TO MO AND UP THE OH RVR VALLEY
FOR SUNDAY THROUGH AT LEAST MONDAY NIGHT. BUT WILL KEEP GENERALLY
DRY THIS PERIOD WITH NEXT CHANCE OF RETURN FLOW PRECIP BY NEXT
TUESDAY.     ..12..

&&

.AVIATION...
LINE OF TSRA OVER NORTH CENTRAL WILL MOVE EAST AND THEN SOUTHEAST AND
LIKELY TO IMPACT KCID AND KDBQ TERMINALS BETWEEN 22Z-02Z... AND
POSSIBLY KMLI AND KBRL TOWARD END OF WINDOW. STRONG GUSTY WINDS IN
EXCESS OF 40 KTS TO POSSIBLY 60 KTS WITH MVFR TO POSSIBLY IFR
CIGS/VSBYS COULD IMPACT KCID/KDBQ WITH THE LINE OF TSRA. ANOTHER
ROUND OF SHRA/TSRA POSSIBLE TO IMPACT TERMINALS LATE TNGT AND DURING
THE DAY ON WED.   ..05..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR BENTON-BUCHANAN-
     CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
     JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
     MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR BUREAU-CARROLL-
     HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
     PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.

MO...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR CLARK-SCOTLAND.

&&

05/12/05
Hazardous weather outlook, Jun 23, 3:27 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
327 PM CDT TUE JUN 23 2009

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-241245-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
327 PM CDT TUE JUN 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT
TEMPERATURES IN THE LOWER TO MIDDLE 90S WILL COMBINE WITH THE HUMID
CONDITIONS TO SEND THE HEAT INDEX INTO THE DANGEROUS CATEGORY TODAY.
THE HEAT INDEX IS EXPECTED TO BE IN THE 100 TO 115 RANGE THROUGH
EARLY THIS EVENING.

THUNDERSTORMS WILL MOVE ACROSS AREAS MAINLY WEST OF THE MISSISSIPPI
RIVER AND NORTH OF HIGHWAY 34 LATE THIS AFTERNOON AND TONIGHT.
THE MAIN THREAT WILL BE DAMAGING WINDS OF 60 TO 80 MPH.
VERY HEAVY RAIN WILL ALSO OCCUR WITH THE STORMS... WHICH COULD CAUSE
SOME FLASH FLOODING.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD
STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM COMPLEX WILL WEAKEN AND DISSIPATE ACROSS THE AREA ON
WEDNESDAY. AT THIS TIME...THE STORMS ARE NOT EXPECTED TO BE
SEVERE. THE COMBINATION OF HUMIDITY AND VERY WARM TEMPERATURES ON
WEDNESDAY IS EXPECTED TO PRODUCE HEAT INDICES OF 95 TO 100.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED WEDNESDAY NIGHT INTO
THURSDAY. THE STORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER...THE
POTENTIAL EXISTS FOR A HEAVY TO VERY HEAVY RAIN EVENT IF THE STORMS
CAN BECOME ORGANIZED.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE WITH THE PASSAGE OF A COLD
FRONT LATE FRIDAY NIGHT THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED FOR PORTIONS OF THE OUTLOOK
AREA LATE THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jun 23, 6:23 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
623 PM CDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TSTM WND GST     SSE BIRMINGHAM          40.88N 91.95W
06/23/2009  E60 MPH          VAN BUREN          IA   TRAINED SPOTTER

            SMALL BRANCHES STARTING TO BREAK OFF.

&&

DLS
Local storm report, Jun 23, 6:33 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
633 PM CDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND GST     1 SW RICHMOND           41.44N 91.71W
06/23/2009  E60 MPH          WASHINGTON         IA   TRAINED SPOTTER

            ESTIMATED 60 MPH WIND GUST AND SMALL BRANCHES DOWN.
            DELAYED REPORT.

&&

12
Special weather statement, Jun 23, 6:35 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
635 PM CDT TUE JUN 23 2009

IAZ054-066-ILZ001-002-007-009-240045-
CARROLL IL-CLINTON IA-JACKSON IA-JO DAVIESS IL-STEPHENSON IL-
WHITESIDE IL-
635 PM CDT TUE JUN 23 2009

...PERIODS OF VERY STRONG WINDS WITH THUNDERSTORMS THROUGH 745 PM...

STRONG GUSTY WINDS OF 30 TO 50 MPH WITH LOCALLY HIGHER GUSTS WILL BE
POSSIBLE WITH THE LEADING EDGE GUST FRONT FROM A LINE OF THUNDERSTORMS
AS THEY ARRIVE FROM THE NORTHWEST.  STRONG WINDS OF 25 TO OVER 40 MPH
WILL CONTINUE FOR 30 MINUTES OR MORE AFTER THE THUNDERSTORMS MOVE
SOUTHEAST. INDIVIDUALS SHOULD PLAN FOR THESE HIGH WINDS BY SECURING ANY
LOOSE ITEMS.  MOTORISTS ARE URGED TO DRIVE WITH CAUTION WITH THESE
WINDS. TORRENTIALLY HEAVY RAINS WITH RAINFALL RATES UP TO 1 INCH AN
HOUR ARE ALSO POSSIBLE RESULTING IN MINOR PONDING OF WATER IN LOW LYING
LOCATIONS.

NICHOLS
Local storm report, Jun 23, 6:43 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
643 PM CDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     TSTM WND DMG     NEW LONDON              40.93N 91.41W
06/23/2009                   HENRY              IA   LAW ENFORCEMENT

            SIDING BLOWN FROM A HOUSE. TIME ESTIMATED.

&&

TS/LE
Local storm report, Jun 23, 6:45 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
645 PM CDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     CEDAR RAPIDS            41.97N 91.67W
06/23/2009                   LINN               IA   TRAINED SPOTTER

            CONSIDERABLE TREE AND LIMB DAMAGE THROUGHOUT GREATER
            CEDAR RAPIDS AREA. LARGE PORTIONS OF THE CITY WITHOUT
            POWER.

&&

BILLN
Local storm report, Jun 23, 6:48 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
648 PM CDT TUE JUN 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     CEDAR RAPIDS            41.97N 91.67W
06/23/2009                   LINN               IA   TRAINED SPOTTER

            CONSIDERABLE TREE AND LIMB DAMAGE THROUGHOUT GREATER
            CEDAR RAPIDS AREA. LARGE PORTIONS OF THE CITY WITHOUT
            POWER.

&&

BILLN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 3:57 AM CDTHeat AdvisoryDVNBureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more11 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.